MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0720CSFMX
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Paralysis (1997)
Date of Event 07/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that: "patient information: sex: unknown.Disease name: 7 mm aneurysm in mca.Procedure: planned procedure.Micro catheter: unknown.Assist stent: neuroform alas 3.0 mm x 21 mm/stryker.Y connector: unknown.Used coils: optimax 7x20 (1st coil) , optimax 6x15 (2nd coil), i-ed complex infini 3-5x15/kaneka medix (3rd coil).Description: after placement of the microcatheter tip inside the aneurysm, the neuroform atlas stent was deployed from the inferior trunk to the mca, and then coil embolization was performed with the jailing technique.The physician placed optimax 7x20 and optimax 6x15 into the aneurysm as the first and second coils, respectively, and the implant coils were successfully detached.After that, the physician inserted the ied complex infiniti 3-5x15 into the aneurysm, attempted to deploy it, and found that the straightened coil had the behavior of migrating out of the aneurysm.Therefore, the physician retrieved the ied coil.The coil that migrated outside of the aneurysm remained in the same place, and it was unclear whether it was the optimax 7x20 or the optimax 6x15.The patient's monitor value was bad just after stent placement, so the procedure was completed without retrieval of the two implanted optimax coils or treatment of the straightened coil that had migrated out of the aneurysm.There was no extension of operating time due to this event.It is unknown whether the physician performed pre-use check." update 30jul2024 - additional information received from the issuer: " 1.What is the current patient condition? - currently, the patient is experiencing mild hand paralysis, but it is not a critical condition.Furthermore, i would like to inform you additional information.After the deployment of atlas, there were changes in the vessel course compared to before the deployment, which resulted in a deterioration of the patient's monitoring value.Although the monitoring value was compromised immediately after the deployment of atlas, there were no visible indications of a worsening condition.".
 
Additional Manufacturer Narrative
Balt usa reference #(b)(4).An evaluation of the actual complaint sample could not be performed as device was unavailable to be return.Based on the provided information, root cause could not be definitively determined.Lack of device return prevented deeper evaluation of the reported issue.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f230900448 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key20077359
Report Number3014162263-2024-00063
Device Sequence Number6424058
Product Code HCG
UDI-Device Identifier00818053025235
UDI-Public(01)00818053025235(11)230915(17)280915(10)F230900448
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberOPTI0720CSFMX
Device Lot NumberF230900448
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2024
Initial Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown